2 years ago I had surgery to repair a tear of my left meniscus. Since then I've had stiffness in my knee. Well about 2 months ago, the pain escallated. My orthopedic dr gave me a comy lower back wasrtisone shot. It did nothing. I then received the 3 synvisc shots. SO far they've done nothing. It's been 10 days since I finished the shots. On fact today, the pain actually went up to my lower back. After I received the third shot which was the worse pain wise, my dr applied pressure to the injection site to get it to stop bleeding. The pressure actually caused pain to shoot up my leg into my hip. I can't straighten my leg. It's really a pain, I use to be an aerobis instructor, and now it hurts to walk. I was only walking when I ripped my meniscus. Thanks for any help you can give me. I'm 54 years old
If you are having all this pain from a repair, that could mean the sutures they used to repair the meniscus have become loose or torn. Also, there are different zones of the meniscus that guide surgeons to know whether to repair or just take out the meniscus. The meniscus does not have a good blood supply in the outer edge, so typically if a tear happens there, the surgeon will just remove the torn part, but if the tear is more medial, they will try to stitch it together and repair it. Now, if the tear is somewhere inbetween, the surgeon may try to repair it in hopes of saving meniscus and in hopes that it will heal well. If your tear was in this inbetween zone, it may have never healed correctly which may be why you always had stiffness. If you haven't already had an MRI you should request one to look at the integrity of the meniscus repair. If you have had an MRI and it shows no problem, then you may try a pain clinic or physical therapy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.